Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

How is migraine and GERD treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi i am a 28 years old female with migraine, GERD, TMJ, and yesterdayfor the 1st time i felt a pin prick feel on the middle of my right side of the back, this morning for the 1st time i felt the same pin prick behind my left eye.. for the past 2 weeks ive had pounding temporal pain and occiptal pain, 8 months ago i found out i have TMJ, for the past 3 years ive had GERD and Migraine for 8 yrs now. my migraines are bad enough now this pain really makes me diable. for the past month ive had real bad back pain where i cant even cook properly without feeling the pain on my back.. need help
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Rhea Chanda 25 minutes later
Hi there,

Thanks for the query.

You have provided us with some good information. But I would like to know a few more information to help me answer your query much better.
1. What medication are you one,for the migraine?
2. Do you have any associated symptoms like XXXXXXX light flashes,vision problems and nausea etc?
3. Are you on any medication?
4. Do you have any other medical problems?

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: How is migraine and GERD treated ? 2 hours later
i dont take any medicine for migraine; i tried taking sumatryptan once and i felt sick for the whole week.. occasionally i take excedrin migraine but very very rarely do i take medicine- i jst wait it out.. i do hav XXXXXXX flashes of light, vision problems and occasional feeling of nausea, but most of all i hav the vision problem where it feels like images in front of me r missing. i dont take any medication other than iron tablet and vitamins. apart from migraine, GERD, TMJ, back problem i might possibly have vaginismus. in February of 2011 i pulled my back muscle and was put on muscle relaxant.. wat do u think this is?
Answered by Dr. Rhea Chanda 19 hours later

Thanks for writing back to me.

The symptoms that you have described,namely temporal and occipital pain,headache XXXXXXX vision problems,pin pricks behind your eyes etc are very consistent with the migraine history that you have given.
Your symptoms are getting out of control.The need to specific medications is urgent.The other point is that migraines usually have a trigger factor,and that factor needs to be identified and avoided.You need specific treatment like triptans,ergots,midrin etc.You should see a neurologist as soon as possible.I realise that you are worried about the side effects,but those usually arent serious and can be controlled by meds.Avoid bright lights,avoid going hungry,excercise daily,adopt relaxation techniques.

The other problems like GERD,TMJ etc are unrelated to this.

Above answer was peer-reviewed by
Follow-up: How is migraine and GERD treated ? 52 minutes later
but what about the pin prick on my back? is that also because of migraine?
Answered by Dr. Rhea Chanda 24 minutes later
Hi again,

No,I dont consider it to be due to migraine.It could be due to the GERD,however,depending on the severity of the condition.If this happens repeatedly,i would advise a check up and a ultrasound.Use a muscle relaxant and see if there is any change.If not,you should get an ultrasound and get examined.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor